MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-3-4-3D
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition: the axium device was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within an opened axium inner pouch.The unknown micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: the axium pusher was found bent at ~138.7cm from the proximal end.The coin was found still within the lumen stop and undamaged.The shield coil was found stretched.The implant coil was already detached and not returned for analysis.The retainer ring was found undamaged.Testing/analysis: the coin was measured to be ~0.079mm @ 0.063mm, ~0.089mm @ 0.127mm, and ~0.090mm @ 0.275mm, which is within specif ication (specification: 0.063mm ¿ 0.089mm @ 0.063mm; 0.075mm ¿ 0.105mm @ 0.127mm; and 0.086mm ¿ 0.108 @ 0.275mm).The release wire was extending out the retainer ring ~0.002¿, which is still within specification (specification: 0.002¿-0.005¿).The inner diameter of the retainer ring could not be reliably measured.As the implant was not returned, the outer diameter of the detach element ball could not be measured.Conclusion: based on the analysis performed, the customer report of ¿premature detachment" was confirmed.No damages or non-conformances to specifications were found that would contribute towards the detachment.However, as the implant coil was not returned for analysis, any contribution of the implant coil towards the premature detachment could not be assessed.The customer report of implant ¿coil stretch¿ could not be confirmed but is likely to have occurred.The shield coil was found stretched and the pusher was found kinked/bent.It is possible the shield coil stretching and premature detachment occurred due to retracting the device against resistance.However, customer reported no friction/difficulty were observed during the procedure.Other possible causes of the damages are patient vessel tortuosity, coil not retracted in a one-to-one motion with the implant pusher during repositioning, or pushwire rotation.Customer reported vessel tortuosity as moderate, pusher was not bent, no repositioning of the coil, no rotation of the pusher, continuous flush was used, and devices were prepared per ifu.Therefore, the likely cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during the treatment of an unruptured aneurysm located at the right c4 with amorphous morphology using a bare axium 3d coil, the qc coil was stretched before reaching the detachment mark point.Coil separation/break/premature detachment.The aneurysm had a maximum diameter of 4 millimeters and a neck diameter of 2 millimeters, with normal blood flow and moderate vessel tortuosity.The product was subsequently explanted.No surgical or medicinal intervention was required.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician did not reposition the coil or attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure.Continuous flush was administered during the procedure.The coil was removed from the patient and will be returned for evaluation.The devices were prepared as indicated in the instructions for use (ifu).No patient complications have been reported as a result of this event.Additional information received reported there was no coil separation, just coil stretch.There were no issues that resulted in the damage that was found.There were no detachment attempts.There was no damage observed to the pushwire.The coil was removed from the patient.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21985925
Report Number9617601-2025-00449
Device Sequence Number4311773
Product Code KRD
UDI-Device Identifier00847536037687
UDI-Public00847536037687
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-3-4-3D
Device Catalogue NumberQC-3-4-3D
Device Lot Number229294046
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Initial Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale